Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 66, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 18, 2012, 3:55 PM CDT. It took effect at Sep 19, 2012, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 3:55 PM CDT (20:55 UTC)
- In effect from
- Sep 19, 2012, 10:00 AM CDT
- Expired
- Sep 19, 2012, 3:43 AM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
077 WHUS73 KMKX 182055 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 355 PM CDT TUE SEP 18 2012 ...BRISK NORTHWEST WINDS AND HIGH WAVES THROUGH EARLY EVENING AND STRONG SOUTHWEST WINDS ON WEDNESDAY... .BRISK NORTH TO NORTHWEST WINDS ARE EXPECTED ALONG THE LAKE SHORE THROUGH THIS EVENING AS A TROUGH OF LOW PRESSURE MOVES TO THE EAST. HIGH PRESSURE WILL MOVE IN OVERNIGHT...BRINGING LIGHT WINDS. STRONG WINDS WILL RETURN LATE TOMORROW MORNING AND EARLY IN THE AFTERNOON AS ANOTHER TROUGH OF LOW PRESSURE APPROACHES. GALE FORCE GUSTS TO 35 KNOTS ARE LIKELY SOUTH OF NORTH POINT LIGHT. HOWEVER... SHEBOYGAN TO NORTH POINT LIGHT MAY ALSO SEE A FEW GUSTS UP TO GALE FORCE. LMZ645-646-190500- /O.CON.KMKX.SC.Y.0065.000000T0000Z-120919T0300Z/ /O.NEW.KMKX.GL.W.0013.120919T1700Z-120920T0500Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 355 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: NORTH TO NORTHWEST 15 TO 25 KNOTS...DIMINISHING TO 5 TO 10 KNOTS AFTER MIDNIGHT. SOUTHWEST WINDS INCREASING TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS WEDNESDAY AFTERNOON. * WAVES: 3 TO 6 FEET...SUBSIDING TO AROUND 1 FOOT OVERNIGHT...THEN BUILDING TO 3 TO 6 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644-190500- /O.CON.KMKX.SC.Y.0065.000000T0000Z-120919T0300Z/ /O.NEW.KMKX.SC.Y.0066.120919T1500Z-120920T0500Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- 355 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: NORTH TO NORTHWEST 15 TO 25 KNOTS...DIMINISHING TO 5 TO 10 KNOTS AFTER MIDNIGHT. SOUTHWEST WINDS INCREASING TO 30 KNOTS WEDNESDAY AFTERNOON. * WAVES: 3 TO 5 FEET...SUBSIDING TO AROUND 1 FOOT OVERNIGHT...THEN BUILDING TO 3 TO 5 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-190500- /O.CON.KMKX.SC.Y.0065.000000T0000Z-120919T0000Z/ /O.NEW.KMKX.SC.Y.0066.120919T1500Z-120920T0500Z/ SHEBOYGAN TO PORT WASHINGTON WI- 355 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: NORTH TO NORTHWEST 15 TO 25 KNOTS...DIMINISHING TO 5 TO 10 KNOTS AFTER MIDNIGHT. SOUTHWEST WINDS INCREASING TO 30 KNOTS WEDNESDAY AFTERNOON. * WAVES: 3 TO 5 FEET...SUBSIDING TO AROUND 1 FOOT OVERNIGHT...THEN BUILDING TO 3 TO 5 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
3 follow-up statements
867 WHUS73 KMKX 182357 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 657 PM CDT TUE SEP 18 2012 ...BRISK NORTHWEST WINDS AND HIGH WAVES DIMINISHING THIS EVENING THEN STRONG SOUTHWEST WINDS ON WEDNESDAY... .NORTHWEST WINDS WILL DIMINISH THIS EVENING AS A TROUGH OF LOW PRESSURE MOVES TO THE EAST. HIGH PRESSURE WILL BRIEFLY MOVE IN OVERNIGHT...BRINGING LIGHT WINDS. STRONG WINDS WILL RETURN LATE TOMORROW MORNING AND EARLY IN THE AFTERNOON AS ANOTHER TROUGH OF LOW PRESSURE APPROACHES. GALE FORCE GUSTS TO 35 KNOTS ARE LIKELY SOUTH OF NORTH POINT LIGHT. HOWEVER... SHEBOYGAN TO NORTH POINT LIGHT MAY ALSO SEE A FEW GUSTS UP TO GALE FORCE. LMZ643-190800- /O.EXP.KMKX.SC.Y.0065.000000T0000Z-120919T0000Z/ /O.CON.KMKX.SC.Y.0066.120919T1500Z-120920T0500Z/ SHEBOYGAN TO PORT WASHINGTON WI- 657 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. * WINDS: SOUTHWEST WINDS INCREASING TO 30 KNOTS WEDNESDAY AFTERNOON. * WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 2 FEET OVERNIGHT...THEN BUILDING TO 3 TO 5 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-190800- /O.CON.KMKX.SC.Y.0065.000000T0000Z-120919T0300Z/ /O.CON.KMKX.GL.W.0013.120919T1700Z-120920T0500Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 657 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... A GALE WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: NORTH TO NORTHWEST 10 TO 20 KNOTS...DIMINISHING TO 5 TO 10 KNOTS AFTER MIDNIGHT. SOUTHWEST WINDS INCREASING TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS WEDNESDAY AFTERNOON. * WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET OVERNIGHT... THEN BUILDING TO 3 TO 6 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644-190800- /O.CON.KMKX.SC.Y.0065.000000T0000Z-120919T0300Z/ /O.CON.KMKX.SC.Y.0066.120919T1500Z-120920T0500Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- 657 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. * WINDS: NORTHWEST 10 TO 20 KNOTS...DIMINISHING TO 5 TO 10 KNOTS AFTER MIDNIGHT. SOUTHWEST WINDS INCREASING TO 30 KNOTS WEDNESDAY AFTERNOON. * WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET OVERNIGHT... THEN BUILDING TO 3 TO 5 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
127 WHUS73 KMKX 190301 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1001 PM CDT TUE SEP 18 2012 ...NORTHWEST WINDS AND HIGH WAVES DIMINISHING TONIGHT THEN STRONG SOUTHWEST WINDS ON WEDNESDAY... .HIGH PRESSURE WILL BRIEFLY MOVE IN OVERNIGHT...BRINGING LIGHT WINDS. STRONG WINDS WILL RETURN LATE TOMORROW MORNING AND EARLY IN THE AFTERNOON AS ANOTHER TROUGH OF LOW PRESSURE APPROACHES. GALE FORCE GUSTS TO 35 KNOTS ARE LIKELY SOUTH OF NORTH POINT LIGHT. HOWEVER... SHEBOYGAN TO NORTH POINT LIGHT MAY ALSO SEE A FEW GUSTS UP TO GALE FORCE. LMZ645-646-191115- /O.EXP.KMKX.SC.Y.0065.000000T0000Z-120919T0300Z/ /O.CON.KMKX.GL.W.0013.120919T1700Z-120920T0500Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1001 PM CDT TUE SEP 18 2012 ...GALE WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. * WINDS: NORTHWEST DIMINISHING TO 5 TO 10 KNOTS AFTER MIDNIGHT. SOUTHWEST WINDS INCREASING TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS WEDNESDAY AFTERNOON. * WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET OVERNIGHT...THEN BUILDING TO 3 TO 6 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ644-191115- /O.EXP.KMKX.SC.Y.0065.000000T0000Z-120919T0300Z/ /O.CON.KMKX.SC.Y.0066.120919T1500Z-120920T0500Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- 1001 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. * WINDS: NORTHWEST DIMINISHING TO 5 TO 10 KNOTS AFTER MIDNIGHT. SOUTHWEST WINDS INCREASING TO 30 KNOTS WEDNESDAY AFTERNOON. * WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET OVERNIGHT...THEN BUILDING TO 3 TO 5 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-191115- /O.CON.KMKX.SC.Y.0066.120919T1500Z-120920T0500Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1001 PM CDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. * WINDS: SOUTHWEST WINDS INCREASING TO 30 KNOTS WEDNESDAY AFTERNOON. * WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 2 FEET OVERNIGHT...THEN BUILDING TO 3 TO 5 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
411 WHUS73 KMKX 190843 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 AM CDT WED SEP 19 2012 ...SOUTH TO SOUTHWEST GALES THIS AFTERNOON AND EVENING... .SOUTHERLY GALES WILL DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING AS STRONG LOW PRESSURE MOVES EAST ACROSS SOUTHERN CANADA. HIGH WAVES WILL DEVELOP WITH THE HIGHEST WAVES TOWARD OPEN WATER. A COLD FRONT WILL SHIFT THE WINDS TO THE WEST THIS EVENING WITH GALES DIMINISHING. HOWEVER THE WEST WINDS WILL BE GUSTY WHICH MAY REQUIRE A SMALL CRAFT ADVISORY AFTER THE GALES SUBSIDE. LMZ643-644-191645- /O.UPG.KMKX.SC.Y.0066.120919T1500Z-120920T0500Z/ /O.EXB.KMKX.GL.W.0013.120919T1600Z-120920T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 343 AM CDT WED SEP 19 2012 ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM CDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTH INCREASING TO 25 TO 30 KNOTS THIS AFTERNOON WITH GUSTS TO 35 KNOTS. THE WINDS WILL TURN WESTERLY LATE THIS EVENING AND WEAKEN TO 10 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES: 1 TO 3 FEET...BUILDING TO 3 TO 6 FEET THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ645-646-191645- /O.EXT.KMKX.GL.W.0013.120919T1600Z-120920T0400Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 343 AM CDT WED SEP 19 2012 ...GALE WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM CDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM CDT THIS EVENING. * WINDS: SOUTH INCREASING TO 25 TO 30 KNOTS THIS AFTERNOON WITH GUSTS TO 35 KNOTS. THE WINDS WILL TURN WESTERLY LATE THIS EVENING AND WEAKEN TO 10 TO 20 KNOTS WITH HIGHER GUSTS. * WAVES: 1 TO 3 FEET...BUILDING TO 3 TO 6 FEET THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 11:55 AM CDT, 4 hours earlier.
Area forecast discussion, Sep 18, 11:55 AM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1155 AM CDT TUE SEP 18 2012
.UPDATE...
FORECAST TEMPS APPEAR TO BE ON TRACK SO FAR AND MATCH UP WELL WITH
925 MB TEMPS OF AROUND 8 DEGREES NORTHEAST TO 10 DEGREES
SOUTHWEST. STILL KEEPING SLIGHT CHANCE OF SHOWERS IN THE
FORECAST...AS THE LEFT EXIT REGION OF A 250 MB JET MOVES THROUGH
AND THE 500 MB TROUGH EXITS. THE HRRR AND RUC SHOW SOME SPOTTY
DEVELOPMENT THIS AFTERNOON AS WELL AND THERE IS SOME
DEVELOPMENT ALREADY OCCURRING...MAINLY IN NORTHEAST WISCONSIN.
&&
.AVIATION/18Z TAFS/...
VFR CONDITIONS ARE EXPECTED FOR THE ENTIRE PERIOD. THERE IS STILL
A SLIGHT CHANCE FOR SHOWERS THIS AFTERNOON...MAINLY EAST OF
MADISON...AS AN UPPER TROUGH AND JET SHIFT EAST. SCATTERED TO
BROKEN CLOUD COVER EXPECTED AROUND 4.5 TO 5.5 KFT THIS AFTERNOON.
THEN CLEAR SKIES TONIGHT WITH SOME MID TO HIGH CLOUDS BUILDING
IN LATE. COULD SEE SCATTERED TO BROKEN DECK AROUND 9 KFT BY EARLY
TOMORROW MORNING...AHEAD OF A COLD FRONT THAT WILL PASS THROUGH MSN
BETWEEN 21 AND 00Z TOMORROW. LOOKS LIKE PRECIPITATION WILL HOLD
OFF WITH THE FRONT UNTIL MID TO LATE AFTERNOON IN MSN AND LATER IN
THE EASTERN AREAS. ALSO...STRONG SOUTH TO SOUTHWEST WINDS ARE
EXPECTED AHEAD OF THE FRONT ON WEDNESDAY.
&&
.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS
INTO THIS EVENING AS A TROUGH OF LOW PRESSURE SLIDES EAST AND HIGH
PRESSURE BUILDS INTO THE REGION. STRONG SOUTH TO SOUTHWEST WINDS
ARE EXPECTED TOMORROW AS A COLD FRONT APPROACHES. A SMALL CRAFT
ADVISORY OR POSSIBLY A GALE WARNING WILL BE NEEDED.
&&
.PREV DISCUSSION... /ISSUED 333 AM CDT TUE SEP 18 2012/
TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH
COLD ADVECTION WILL WEAKEN LATER THIS MORNING BUT A 540 DM THICKNESS
TROUGH WILL PROGRESS ACROSS WI TODAY. FCST SOUNDINGS INDICATE JUST
ENOUGH DEPTH TO SHALLOW CAPE FOR ISOLD LGT SHOWERS THIS AFTERNOON.
SCT-BKN CUMULUS THIS AFTERNOON AND 925 MB TEMPS AROUND 9C ONLY
YIELDS HIGH TEMPS AROUND 60F. A NARROW SFC RIDGE AXIS WILL THEN
SHIFT FROM WEST TO EAST ACROSS WI THIS EVENING INTO THE EARLY
OVERNIGHT WITH TEMPS COOLING QUICKLY. HOWEVER MID TO HIGH CLOUDS
INCREASE LATE DUE TO MID LEVEL WARM ADVECTION DEVELOPING AHEAD OF A
DIGGING 120 KT JET AND ASSOCIATED SHORTWAVE TROUGH/SFC LOW FROM SASK
AND MANITOBA CANADA. THUS EXPECT PATCHY/AREAS OF FROST INLAND WITH
LOW TEMPS IN THE MID TO UPPER 30S...VERSUS COLDER TEMPS AND
WIDESPREAD FROST IF MORE IDEAL RADIATIONAL COOLING CONDITIONS WERE
EXPECTED.
WEDNESDAY...FORECAST CONFIDENCE...MEDIUM
DECENT COLD FRONT AND TRAILING SHORTWAVE TO MOVE THROUGH ON
WEDNESDAY. PLENTY OF LIFT WITH FRONTOGENESIS AND Q-VECTOR
CONVERGENCE. MODELS ALSO SHOWING 40-45KT LOW LEVEL JET AHEAD OF THE
FRONT RIGHT OVER SOUTHERN WISCONSIN. MOISTURE COULD DEFINITELY BE
BETTER...BUT SEEMS TO BE VIGOROUS ENOUGH OF A SYSTEM TO RAISE POPS
TO HIGH CHANCE. BEST CHANCE SEEMS LIKE IT WILL BE LATE AFTERNOON AND
INTO THE EVENING WITH CURRENT MODEL TIMING OF THE FRONT.
OTHER STORY WEDNESDAY WILL BE THE STRONG SOUTHERLY WINDS. A TIGHT
PRESSURE GRADIENT IS EXPECTED TO SETUP OVER SOUTHERN
WISCONSIN...WITH GUSTS OF 30-40 MPH EXPECTED. THE GRADIENT IS
TIGHTER WITH THE NAM...SUGGESTING GUSTS COULD POSSIBLY APPROACH
WIND ADVISORY CRITERIA. STUCK WITH THE MIDDLE GROUND FOR NOW...BUT
EITHER WAY...WILL LIKELY BE THE WINDIEST DAY IN A WHILE.
WITH SOME SUN EXPECTED IN AT LEAST THE MORNING...SHOULD SEE HIGHS
SNEAK UP INTO THE LOW 70S...AS 925 MB TEMPS SURGE AHEAD OF THE
FRONT. COULD SEE TEMPS EVEN MILDER IF MILDER NAM 925 MB TEMPS
VERIFY.
THURSDAY AND FRIDAY...FORECAST CONFIDENCE...MEDIUM
SHOULD SEE QUIET WEATHER BRIEFLY DURING THE DAY THURSDAY AS HIGH
PRESSURE SLIDES BY TO THE SOUTH. EXPECTING SOME SUN IN AT LEAST THE
MORNING AGAIN...SO BUMPED HIGHS UP A BIT WITH 925 MB TEMPS
SUGGESTING HIGHS AROUND 70.
KEPT SOME POPS IN THERE FOR THURSDAY NIGHT AND FRIDAY AS ANOTHER
SHORTWAVE AND COLD FRONT MOVE THROUGH. MODELS CONTINUE TO BOUNCE
AROUND WITH LOCATION OF BEST FORCING AND MOISTURE...SO NOT A LOT
OF CONFIDENCE WITH THE DETAILS OF THIS ONE. DOES LOOK COOLER
FRIDAY UNDER NORTHWEST WINDS BEHIND THE FRONT.
SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE...MEDIUM
YET ANOTHER SHORTWAVE EXPECTED SATURDAY...POSSIBLY BRINGING MORE
SHOWERS TO THE AREA. HIGH PRESSURE TO THEN SLIDE THROUGH THE REGION
SUNDAY AND MONDAY...BRINGING QUIETER WEATHER TO SOUTHERN WISCONSIN.
COOLER AIR EXPECTED TO CONTINUE THROUGH THE WEEKEND...WARMING BACK
TO AROUND NORMAL EARLY NEXT WEEK.
AVIATION/12Z TAFS/...
VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. SCT STRATUS AROUND
1 KFT MAY CONTINUE THROUGH THE EARLY MORNING IN ERN WI BUT
DIMINISH BY 14-15Z. SCT-BKN CUMULUS AROUND 7 KFT IS THEN EXPECTED
BY LATE MORNING THROUGH THE AFTERNOON WITH A SLIGHT CHANCE OF
SHOWERS AS AN UPPER TROUGH AXIS SHIFTS EAST ACROSS SRN WI. HIGH
PRESSURE AND MO CLEAR SKIES FOR MOST OF TNT WITH MID TO HIGH
CLOUDS INCREASING WED AM.
MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS INTO
THIS EVENING AS BRISK NNWLY WINDS AND HIGH WAVES CONTINUE IN THE
WAKE OF A COLD FRONT AND AIDED BY UNSTABLE CONDITIONS OVER THE LAKE.
HIGH PRESSURE WILL THEN COME ACROSS THE LAKE TONIGHT WITH MUCH
LIGHTER WINDS AND SUBSIDING WAVES. BREEZY SSWLY WINDS WILL THEN
DEVELOP WEDNESDAY AS STRONG LOW PRESSURE MOVES ACROSS SRN CANADA. A
SMALL CRAFT ADVISORY OR POSSIBLY A GALE WARNING MAY BE NEEDED.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ644>646.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643.
&&
UPDATE...MEB
TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
WEDNESDAY THROUGH MONDAY...DDVHazardous weather outlook, Sep 18, 4:17 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 417 AM CDT TUE SEP 18 2012 WIZ046-047-051-052-056>060-062>072-190930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 417 AM CDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST IS EXPECTED TO DEVELOP TONIGHT AS TEMPERATURES FALL INTO THE MID TO UPPER 30S. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL DEVELOP ON WEDNESDAY AS STRONG LOW PRESSURE MOVES EAST ACROSS SOUTHERN CANADA. WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT WEEK. LMZ643>646-190930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 417 AM CDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT INTO THIS EVENING. GUSTY NORTHWEST WINDS WILL OCCUR BEHIND A DEPARTING COLD FRONT THIS EVENING AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT. DUE TO THE UNSTABLE CONDITIONS OVER THE LAKE...WATERSPOUTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL DEVELOP WEDNESDAY AND WEDNESDAY EVENING AS STRONG LOW PRESSURE MOVES EAST ACROSS SOUTHERN CANADA. WIND GUSTS MAY REACH GALE FORCE. HIGH WAVES WILL DEVELOP ESPECIALLY TOWARD OPEN WATER. WWW.WEATHER.GOV/MKX GEHRING
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:55 PM CDT | Gale Warning | MKX | 31 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.